Anyone taking Prednisone

gazania_gwOctober 28, 2004

I have been diagnosed with Polymyalgia Rheumatica. I am taking Prednisone to help the pain and inflamation. I am having a lot of side affects from it and I am beginning to think the 'cure' is worse than the disease. I am feeling very weak and shakey. I am very bloated all the time and am afraid to be more than 10 minutes from a bathroom. Plus my face has filled out to the point that my glasses are pressing into the side of my head at least 1/4 inch and hurt. Anyone else out there with Polymyalgia Rheumatica? Or anyone taking Prednisone what side effects do you have?

Thank you for reporting this comment. Undo
Pooh Bear

Prednisone will cause puffy face and other puffy stuff.
It also stimulates appetite greatly.

Pooh Bear

    Bookmark   October 28, 2004 at 4:15AM
Thank you for reporting this comment. Undo
joann23456

I remember being on Prednisone for sarcoidosis, as I had granulomas all over my body. It took care of the granulomas, but I found myself sitting at the lunch table and asking people if they were going to finish their toast or fries or whatever. I really had to watch myself to make sure I didn't gain weight.

    Bookmark   October 30, 2004 at 1:56PM
Thank you for reporting this comment. Undo
catlady15

I am new to this forum.I was searching this morning because I need help on some issues and found you all.I wanted to say I am glad to read this post[question) because I too was placed on this med and have puffy face,.gaining Lbs very much,and it also makes me want to cry alot.I had a heart=stints put in 6 weeks ago and right after I had fluid to start building up in my lungs,from there I have had nothing but problems.I have sores all on my top and now they say my body has rejected the stints because of the material it is made from.That tells you a little why I was placed on this med.I am in so so much lung pain.I only have a few more pills and I hope this will be all.But the way they talk[drs] i may be placed on this predisone for awhile.I sure hope not.I can't stand it.thanks again for asking this question.I am sure your post will help alot of people.I am glad I found this web site.Catlady

    Bookmark   November 30, 2004 at 8:12AM
Thank you for reporting this comment. Undo
dexx215

I was diagnosed with polymyalgia rheumatica about three or four years ago and started on 15 mg of prednisone. The pain was gone almost overnight. I was in such pain I couldn't lift my arm to comb my hair, so for me prednisone was a miracle drug. I didn't have any side effects except increased appetite which I managed to keep under a bit of control, although I did put on a bit of weight, but I think I could have managed that increased appetite better. Since starting on 15 mg I was gradually weaned down to 12.5 mg then 10. When I got down to 5 mg. I decreased it by 1 mg. per month and so on. I went up and down for about a year, whenever I had pain I upped my dose to the previous one. I was on each dose for a month before I dropped the dosage. Now I am finally over my polymyalgia and am down to 1 mg. and as of Dec. 1 will be alternating between 1 and 1/2 mg. My doctor told me it would disappear between 3-5 years and thankfully that is what has happened. Hope the same for you. Don't be afraid to increase or decrease your prednisone, but do it very slowly. The disease will go away eventually. Good luck and keep in touch with us.

    Bookmark   November 30, 2004 at 10:22PM
Thank you for reporting this comment. Undo
janie_ga

I was on prednisone for about 8 weeks in 2000, 40 mgs per day. It was for what they thought was ulcertive colitis, turned out to be a gatro virus. Anyway, i had weight gain (that I am still trying to get rid of) and I had to get new glasses. My eyes took a nosedive in their ability to see. They had been stable for several years before I tookt he med and leveled back off and have been stable since getting off the med. My dose was rather high and that contributed to the extreme side effects in such a short period.

My dad took it for several years for his Rhuemetiod artheritis. The MD let him adjust the level of prednisone between 5mg up to 20 mg (I think) dependin on his pain level. Dad got a new Rhuemtologist (I am so happy) and was taken off the prednisone because of the potenital side effects. Dad is not on Methotreex adn Embrial. He is dong much better on these two meds and has his RA basically undercontrol (as far as RA can be controlled). Hope this helps some,

Janie

    Bookmark   December 3, 2004 at 3:07PM
Thank you for reporting this comment. Undo
gandbb

I feel like a ball of pain most days, but I won't take prednisone. I am too afraid of it. I can't take ibuprofen or any of the other anti-inflammatories because of GERD. I wish I had an answer. My HMO just doesn't give a damn

    Bookmark   December 3, 2004 at 3:40PM
Thank you for reporting this comment. Undo
gazania_gw

Thanks everyone for your input. I have quit taking the prednisone, gradually as my doctor directed. Tried 2 other forms of steriods, same problems. I also have a progressive muscle disease and am very weak in my back and hips. The prednisone just made it worse. I could not keep myself erect and could barely walk. At present I am trying to live with the pain and stiffness of the Polymyalgia Rheumatica and taking nothing. Anti-inflammatories have not helped. Off all meds, I am experiencing fluid retention in my feet, ankles and lower legs and if I sit for more than an hour or so my legs get very stiff and heavy feeling. I can hardly walk. This is new for me. Anyone with Polymyalgia have this experience?

Jane, my daughter has RA. She is also on Methatrexate and Enbrel. She is doing pretty well considering. She is on injections of both.

    Bookmark   December 3, 2004 at 10:59PM
Thank you for reporting this comment. Undo
Millie_36

Has anyone read a book titled, "The Miracle of MSM"? It was written by a couple of MD's with a lot of experience. It has some info for RA as well as Polymyalgia, and much more. My son was medically retired due to severe arthritis and is controling his pain on MSM alone....he had quit the Vioxx before it was withdrawn.

    Bookmark   January 16, 2005 at 9:31AM
Sign Up to comment
More Discussions
Anyone heard of Ageless Xtra?
Hi everyone, I usually post and lunk on the decorating...
customdecorator
Hydration cubes
Has anyone tried the Bezwecken hydration cubes for...
texasone
tough skin on feet
I have been to foot doc.and they say rhey don't know...
goldy
Anyone have a hiatal hernia, need advice?
I have constant pain in my diaphram and I read on a...
love2sew
Suggest a remedy for chapped hand and breaking of nails
I am a working lady and my work is mostly on computer....
kalifa
© 2015 Houzz Inc. Houzz® The new way to design your home™